Discussion in 'Fibromyalgia Main Forum' started by lynncats, Apr 26, 2009.

  1. lynncats

    lynncats New Member

    just started taking cymbalta 4 days ago, curious to see how others have responded to it. Been having terrible nausea, but let me mention that I've been having this nausea feeling for 2 weeks before I started the cymbalta, so not sure if that is what is still causing this. Am having my gallbladder checked on May 4th, due to nausea and other symptoms (pain in upper right side, no appetite, diarreah (sp?). Also the cymbalta makes me feel like I'm in "another world".

    Thank you,

  2. lynncats

    lynncats New Member

    I hope I don't sound too goofy, but is Lyrica and Cymbalta the same, this is all so new to me. As for the soarness/pain I'm not sure if I've been on it long enough, I do notice a slight improvement with the body aches. As for the blood pressure, I'm on 3 types of meds for my high blood pressure, been on it for 1-1/2 years. Not having any problems with it right now. My mood has been so uckey lately, depressed, just not feeling well, also not sure if this is the Cymbalta or not, only been on it 4 days. Am going to call my rheumy Mon., and ask her how long it takes to have the full advantage of Cymbalta. Thank you so much for responding. Hope you have a great day!!

  3. loto

    loto Member

    I have taken cymbalta for about 3 years now, and it's the only type of that drug that I can tolerate. I never feel like I'm in another world, but I take 120 mg an hour or so before bedtime because it makes me sleepy. Have you tried taking it at bedtime? I have no other side effects from it, nor do I remember any when I first started it.
  4. debilyn

    debilyn New Member

    I have been taking 60 mg of Cymbalta for 3 months. I really don't notice anything. I still have the same amount of pain every day. I don't think I was depressed before starting it. Maybe it takes longer than 3 months to start working. I don't know.

  5. lynncats

    lynncats New Member

    thank you for responding. I truly believe I haven't been on it long enough to know how it is going to work, but I'll keep trying them. I'm only on 30 mg. a day then 60 mg. after 1 week, which will be tomorrow. I've been depressed so long, and I'm hoping this helps with that. Long/sad story but hey, I'll get there.

    Take Care!!!!

  6. lynncats

    lynncats New Member

    Thanks for responding. I"m only on 30 mg a day, untill tomorrow, which then it will increase to 60 mgs. So we shall see what happens. I do take before bed, along with ambien, still not sleeping the best. Take care!!

  7. iluvdachs

    iluvdachs New Member

    I was on Effexor for years but my blood p was getting high so they switched me to cymbalta 30mg then to 60mg but it gives me a headache and dizziness so Im going to see if theres something else I can try - it doesnt seem to make any difference with my fibro!

    Thanks for listening!

  8. landra

    landra New Member

    I had had depression for a long time before I went on Cymbalta, but had just started the ache-all-over-all -the-time of fibro. It was wonderful!! the aching all over went away within about a week. I'm on 90 mg, and I take it in the morning.

    It is usual to wait 2 weeks to see if an anti-depressant helps you. And since you were nauseated before the Cymbalta, it is not likely that Cymbalta is causing the nausea. Talk to your doctor, but I sure would not change the Cymbalta till after the gall bladder tests.
  9. kklane

    kklane New Member

    Hi Lynn

    I was diagnosed with Fibromyalgia last January (2008). My Rhematologist started me on Lyrica and it helped with the pain, but I was too sleepy at work. He later changed my prescription to Cymbalta. I thought I was dying. I also had symptoms of nausea, no appetite and diarrehea. I have talked to several people that has Fibro and they say the same thing. I was like you when I started this medication because I was already sick to the stomach before I started it. My mom has neuropathy and she just recently stopped taking it because it made her feel the same way. After the episode with the Cymbalta, I finally changed to a different Rheumatologist. I live in Louisiana and I drive 3 hours to Dallas, TX to see a doctor. He is excellent compared to the "quack" I initially saw. He put me on Flexeril and I take one at night. I also have problems with swelling in my arms and the calves of my legs and I am now having bad headaches. I had a MRI two months ago, but it was normal. It's like something new pop up with my health every other month. Oh!!! I was also put on prescribed Vitamin D (50,000 Units) and I was also told my red blood cells are too small. I have never had any major medical problems until after a major surgery I had in 2007 and all of this happen to me. The more stress you are under the worse you will feel. I had to change jobs in order to keep my sanity and my job. I have a less stressful job now. I hope this medicine work for you and if it doesn't, ask you doc about Flexeril. It has really helped me.

  10. BeansMom

    BeansMom New Member

    I had no problem with Cymbalta - I really "enjoyed" the drug, to be honest. I finally felt awake in the mornings, like I had actually rested, not like a zombie and I had more energy. My flares were also minimal.
    I had to get off b/c my insurance wouldn't cover it (even though it IS fda approved for fibro..go figure?) Anyway, getting off of it was terrible. I had nausea, restless legs/sleep, sweating, irritability, etc...thought I would choke someone before it was all over!!! But I wish I could go back to's just too pricey.

    I do advise you to check your gallbladder. Had mine removed via emergency removal after a year or so of symptoms like you describe - I didn't know what it was..I was a college student and thought I just had a "bad stomach." But I would get really bad pain in the upper right side, wrapping to my back sometimes. Also no appetite and diarrhea, nausea, etc.. So, get it checked!!
  11. lynncats

    lynncats New Member

    thank you to all who responded. I'm going to give this med a chance, it's only been 1 week, and three days that i've been on it. I'm on the 60 mgs. now, so we shall see what happens.

    The one thing that is weird to me is that when I first went to the Dr. for my gallbladder, she sent me for an ultrasound, STAT. That came back normal, but she is still sending me for what is called a HIDA Scan, that will be on Monday. Wonder why she would do that if the ultrasound came back normal. My nurse said that it is to make sure the gallbladder is functioning right.

    Everyone take care!!